High Wind, Cheyenne Foothills / C Laramie
- When
- November 28, 4:00 AM MST to November 29, 3:30 PM MST
- Where
- Cheyenne Foothills / C Laramie forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
3 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 28, 1:56 AM MST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 156 AM MST FRI NOV 28 2003 .SHORT TERM... MAIN FORECAST PROBLEM OF THE DAY IS HIGH WIND POTENTIAL. 00Z GUIDANCE CONTINUES TO PAINT A FAVORABLE PICTURE FOR HIGH WINDS ACROSS SOUTHEAST WY BUT HAS HELD BACK THE ONSET BY SOME 3 TO 6 HOURS. EVENING RAOBS SHOWED AXIS OF UPPER JET FROM CENTRAL ALBERTA TO THE PLAINS OF EASTERN WY/CO...ROUGHLY FROM THE TOP OF THE UPPER RIDGE DOWN THE EAST SIDE. THAT UPPER RIDGE SHOULD GET FLATTENED AS AN UPPER TROF MOVES ACROSS THE EASTERN NORTH PACIFIC INTO THE INTERMOUNTAIN REGION LATER TODAY. AT THE SURFACE...PRESSURE GRADIENT REALLY TIGHTENS UP AS PRESSURE FALLS IN EXCESS OF 15 MB ACROSS SOUTHWEST SD INTO THE NEBRASKA PANHANDLE AND 1040+ MB SURFACE HIGH OVER UT WEAKENS ONLY SLIGHTLY. DIFFERENCES IN 700 MB HEIGHTS BETWEEN CASPER WY AND CRAIG CO EXCEED 60 METERS BY 00Z AND PERSIST THROUGH THE NIGHT. THE DIFFERENCE OF 850 MB HEIGHTS BETWEEN CASPER AND CRAIG REACHES A MAX OF 95 METERS ABOUT 29/06Z. ALSO LIKE THE STABLE LAYER THAT DEVELOPS ROUGHLY MOUNTAIN TOP LEVEL LATER THIS AFTERNOON AND EVENING WEST OF CHEYENNE. ALL THIS LENDS ENOUGH SUPPORT TO UPGRADE EXISTING HIGH WIND WATCH TO HIGH WIND WARNING...THOUGH WILL DELAY THE START OF THE WARNING UNTIL AFTERNOON. DAY SHIFT CAN LOOK AND SEE IF WARNING NEEDS TO BE EXTENDED INTO SATURDAY. BUMPED DOWN HIGH TEMPS THIS AFTERNOON A BIT AFTER LOOKING AT EVENING UPPER AIR DATA AND SEEING THE BEST THERMAL GRADIENT WELL BACK ACROSS UT/AZ. .LONG TERM...FOR SATURDAY SHORTWAVE ENERGY SHEARS AS IT MOVES SOUTHEASTWARD ACROSS THE AREA. HOWEVER...ENOUGH MOISTURE/OROGRAPHICS DEPICTED TO INCLUDE A CHANCE OF AFTERNOON SNOWSHOWERS ACROSS SOUTHERN CARBON COUNTY. WARMER GUIDANCE HIGHS LOOK BEST PER LOW LEVEL TEMPERATURE PROGS. SAT NIGHT/SUNDAY...LOW AMPLITUDE SHORTWAVE RIDGING MOVES SLOWLY EASTWARD. WITH DEEP MOIST OROGRAPHIC WESTERLY FLOW...WILL KEEP SNOW SHOWERS ACROSS CARBON COUNTY/SNOWY RANGE. WITH EXTENSIVE CLOUD COVER...WILL STAY CLOSE TO GFS HIGHS. SUNDAY NIGHT... WITH DEEP MOISTURE WILL EXPAND SNOW COVERAGE FURTHER EAST BUT AMOUNTS SHOULD BE LIGHT DUE TO WESTERLY FLOW ALOFT AND LIMITED DYNAMICS. SHORTWAVE RIDGING PREVAILS MONDAY. WITH DOWNSLOPE FLOW AND FORECAST LOW LEVEL TEMPERATURES...GFS HIGHS ARE TOO COOL. TUESDAY... GFS SHOWS A PROGRESSIVE SHORTWAVE TROUGH PASSAGE EARLY IN THE DAY. WILL NOT INSERT PRECIPITATION FOR NOW AS THIS IS DAY 5 AND MODEL CONFIDENCE IS LOW. DRY WSW FLOW PREVAILS ON WEDNESDAY. WITH MEAGER MOISTURE/DYNAMICS WILL KEEP IT DRY. THURSDAY...GFS SHOWS A COLD FRONTAL PASSAGE WITH A PASSING SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS. IF THIS SCENARIO OCCURS...LOSS OF DOWNSLOPE AND COOLER LOW LEVEL TEMPERATURES WILL DROP HIGHS BACK CLOSER TO NORMAL. STILL DRY WITH LACK OF MOISTURE/DYNAMICS. .CYS... WY...HIGH WIND WARNING THIS AFTERNOON AND TONIGHT ZONES 61>64..66..67. NE...NONE. BANN/RUBIN
NEZ001>003-019>021-054-055-WYZ059>070-281245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 118 PM MST THU NOV 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE BREEZY TO WINDY ACROSS SOME AREAS WITH WEST TO NORTHWEST WINDS OF 15 TO 30 MPH. WINDS WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS WILL OCCUR FRIDAY THROUGH FRIDAY NIGHT ACROSS THE SOUTHEAST WYOMING MOUNTAINS AND THE LOWER ELEVATIONS OF CARBON COUNTY AND THE EASTERN SLOPES OF THE LARAMIE RANGE. WEST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL LIKELY OCCUR THROUGH FRIDAY NIGHT. WIND GUSTS ACROSS THE MOUNTAINS COULD REACH 70 MPH FRIDAY AND FRIDAY NIGHT. A HIGH WIND WATCH HAS BEEN ISSUED FOR PORTIONS OF THE AREA FOR FRIDAY AND FRIDAY NIGHT. A CHANCE OF SNOW SHOWERS WILL EXIST OVER THE WEEKEND OVER MUCH OF CARBON COUNTY AND THE SNOWY RANGE...AND ALSO LATE IN THE DAY ON TUESDAY. RUBIN/DAUGHERTY
3 high wind. Local standard time, as filed.
High winds occured over and near the mountains of southeast Wyoming with gusts to 75 mph unofficially measured near Muddy Gap, WY. Cheyenne recorded a gust of 64 mph whle a site north of Chugwater, WY, recorded gusts to 69 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371789, 5371790, 5371791.